Author Topic: New, incredibly scary (stomach?) symptom  (Read 278 times)

[Buddie]

New, incredibly scary (stomach?) symptom
« on: June 09, 2022, 03:03:09 pm »
Hi all.

I'm almost 5 months out a rapid taper. I've been feeling incredibly discouraged because acute was, well, horrid, and then I started showing improvements. About a week ago, I started going through a "wave" that feels worse than anything during acute.

I had some stomach/digestive issues during this entire process but what I've started experiencing lately is beyond anything I could fathom. I went from having just some digestive issues and chronic "runs" to having full-blown, every time I eat: nausea, dizziness, feeling like I'm going to pass out, and now this new symptom of sorts, where it feels like someone rigged a jumper-cable to my body. It feels like a surge of both pain and akathisia and my body feels so bizarre, that I seriously question if I'm going to make it through. My anxiety peaks, I have horrible intrusive thoughts, mental akathisia, etc.

This sensation is like nothing I've ever felt. I'm unsure if this is adrenaline or cortisol, vagus nerve, etc. I thought for a while it was the food I was eating or blood sugar, but I've gotten it purely from drinking water, so it seems to be a reaction from simply putting something in my body/stomach.

Does anyone else have this? What is it? Does it go away?

I need some serious reassurance because I'm afraid I'm not going to make it through this.  :-\
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: New, incredibly scary (stomach?) symptom
« Reply #1 on: June 09, 2022, 04:14:50 pm »
Hello,
I understand what your going through, I had all those symptoms too and dealing with all the discomfort & pain. It will subside, lessen, go away, just tell yourself what your going through is only temporary. I've come to accept that these drugs altered our brain function which is connected & controls the (vagus) nervous system which the cns is attached to every parts, organs, skin, everything of our body. That's why we are feeling all this painful symptoms, disruption, everywhere. When the brain heals, the vagus system heals, organs heals, slowly the painful symptoms lessens until its gone.. So healing starts with our brain first. I do things to help my brain/ body. I always ask myself what ever I do, eat, drink, is this good for my brain/body?
« Last Edit: June 10, 2022, 05:36:09 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: New, incredibly scary (stomach?) symptom
« Reply #2 on: June 09, 2022, 10:19:55 pm »
Thank you for responding. I am just having an awful time with this. I just ate a piece of small pizza and I had both a panic attack, DPDR, and severe withdrawal symptoms. I feel like Im going crazy. Other time I can eat just fine. I'm afraid my body/brain is going to shut off.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: New, incredibly scary (stomach?) symptom
« Reply #3 on: June 09, 2022, 11:26:06 pm »
I know you're really suffering with stomach issues but I'd like to take a moment to talk about your fear which I feel could be exacerbating it.  Last week my friend had terrible stomach pains brought on by penicillin, he doesn't take benzo's.  The pain was so bad he started to be very afraid and for the first time in his life experienced an anxiety attack.  This was the first time I've ever witnessed this kind of event and I saw the power of it.  His heart was pounding, he had difficulty standing, difficulty breathing, he felt faint, dizzy, had tingling in his chest and extremities, the light hurt his eyes, it was as every system in his body was failing, he feared just like you that his body and brain was going to shut off.

But lets look at that last statement, how would it be possible for your body/brain to shut off?  How would benzo withdrawal symptoms be capable of this?  I'm not minimizing your experience but instead I'm trying to help you see this fear for what it is, its fear but a fear not based in reality.  I experienced fear when I was recovering too but not to this extent but what I did was talk to it out loud because I needed to hear myself say the words.  This isn't real, this isn't me and when I recover, this won't be me, it was almost like a mantra I used to break into the fear.

You're not going crazy and your body/brain are not going to shut down, what you're experiencing is your brain doing its best to repair the disruption the drug created and it will get the job done.  Your job is to give your body the best possible conditions to do it's work and that means keeping stress to a minimum, fuel to keep it functioning, moderate exercise if you can and rest.

This is a horrible wave but it will pass, of course something equally as hideous might take its place but this is how it goes, there are no shortcuts to this process, we heal at the rate our body dictates.  I hope I haven't discouraged you even more but I felt compelled to reach out to you because you're in so much physical as well as mental pain.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: New, incredibly scary (stomach?) symptom
« Reply #4 on: June 10, 2022, 03:40:38 am »
Hi all.

I'm almost 5 months out a rapid taper. I've been feeling incredibly discouraged because acute was, well, horrid, and then I started showing improvements. About a week ago, I started going through a "wave" that feels worse than anything during acute.

I had some stomach/digestive issues during this entire process but what I've started experiencing lately is beyond anything I could fathom. I went from having just some digestive issues and chronic "runs" to having full-blown, every time I eat: nausea, dizziness, feeling like I'm going to pass out, and now this new symptom of sorts, where it feels like someone rigged a jumper-cable to my body. It feels like a surge of both pain and akathisia and my body feels so bizarre, that I seriously question if I'm going to make it through. My anxiety peaks, I have horrible intrusive thoughts, mental akathisia, etc.

This sensation is like nothing I've ever felt. I'm unsure if this is adrenaline or cortisol, vagus nerve, etc. I thought for a while it was the food I was eating or blood sugar, but I've gotten it purely from drinking water, so it seems to be a reaction from simply putting something in my body/stomach.

Does anyone else have this? What is it? Does it go away?

I need some serious reassurance because I'm afraid I'm not going to make it through this.  :-\
I get it,  with pain.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: New, incredibly scary (stomach?) symptom
« Reply #5 on: June 11, 2022, 02:33:48 am »
Hi Zara,

I actually experienced the exact same thing u described today, and I am 18 months post jump.

I ate something in my backyard with a friend, enjoying the nice weather, and after 10 mins finishing the meal, I got suddenly dizzy, feeling faint, extreme chest tightness, extreme tinnitus, followed by palpitations and my heart was hammering, chest vibrating, everything was happening at once, I couldn’t believe it!!! My pulse went up to 140, and it lasted at least 15min, and stated in the 115-130 range for the next hour… horrible, scary experience.

What [...] wrote: purely amazing and true! It’s all part of the healing process, and we will heal!

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.